Alert archive / Georgia / River Flood Warnings in 2019
River Flood Warning 54, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jan 24, 2019, 10:58 AM EST for Coweta County, Fayette County, Spalding County, Georgia. It was in force for 10 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 24, 2019, 10:58 AM EST (15:58 UTC)
- Expired
- Jan 24, 2019, 9:18 PM EST
- In force
- 10 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Coweta County, GA, Fayette County, GA, Spalding County, GA
The radar
The Atlanta radar (KFFC), 6 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Line Creek at Highway 85 near Senoia (LING1). The gauge peaked at 10.26 ft at Jan 24, 2019, 2:00 PM EST.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02344700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
666 WGUS42 KFFC 241558 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Peachtree City GA 1058 AM EST Thu Jan 24 2019 ...The National Weather Service in Peachtree City has issued a Flood Warning for the following rivers in Georgia... Line Creek near Senoia affecting Coweta...Fayette and Spalding Counties .Recent heavy rainfall has caused significant runoff into streams and rivers which will cause flooding in some areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interests along the river should monitor the latest forecasts...and be prepared to take necessary precautions to protect life and property. The latest stage data was furnished in cooperation with the United States Geological Survey. && GAC077-113-255-250558- /O.NEW.KFFC.FL.W.0054.190124T1558Z-000000T0000Z/ /LING1.1.ER.190124T1548Z.190124T1548Z.000000T0000Z.NO/ 1058 AM EST Thu Jan 24 2019 The National Weather Service in Peachtree City has issued a * Flood Warning for The Line Creek near Senoia. * From this morning until further notice. * At 10 AM Thursday the stage was 10 feet...and rising. * Flood stage is 10 feet. * At 10 feet...Minor flooding of the natural flood plain begins which primarily affects agricultural and wooded areas. A small dirt utility access road near the Georgia Highway 85 bridge goes underwater. && LAT...LON 3332 8456 3335 8451 3330 8448 3328 8455 $$
2 follow-up statements
466
WGUS82 KFFC 250122
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
822 PM EST Thu Jan 24 2019
...The Flood Warning continues for the following rivers in Georgia...
Flint River near Lovejoy affecting Clayton...Fayette and Spalding
Counties
...The Flood Warning continues for the following rivers in Georgia...
Line Creek near Senoia affecting Coweta...Fayette and Spalding
Counties
Turkey Creek near Byromville affecting Dooly County
GAC063-113-255-251522-
/O.EXT.KFFC.FL.W.0052.190125T0122Z-190125T1727Z/
/LOVG1.1.ER.190125T0122Z.190125T0600Z.190125T1127Z.NO/
822 PM EST Thu Jan 24 2019
...Flood Warning extended until Friday afternoon...The Flood Warning
continues for
The Flint River near Lovejoy.
* From this evening until Friday afternoon.
* At 745 PM Thursday the stage was 11.9 feet...and
rising.
* Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast to rise above flood stage this evening and continue to
rise to near 13.0 feet after midnight tonight. The river will
fall below flood stage Friday morning.
* At 14.0 feet...Moderate flooding begins. Significant flooding
occurs of residential yards upstream of the gage betweenUpper
Riverdale Road and Georgia Highway 138. Some roads begin to flood
such as Upper Riverdale Road and Mockingbird Road. Flooding expands
on portions of the Rivers Edge Golf Course. Several holes and
fairways will flood.
&&
LAT...LON 3360 8444 3363 8438 3354 8434 3340 8435
3340 8443 3354 8441
$$
GAC077-113-255-251522-
/O.CON.KFFC.FL.W.0054.000000T0000Z-000000T0000Z/
/LING1.1.ER.190124T1548Z.190124T1901Z.000000T0000Z.NO/
822 PM EST Thu Jan 24 2019
The Flood Warning continues for
The Line Creek near Senoia.
* Until further notice.
* At 745 PM Thursday the stage was 10.0 feet...and
falling.
* Minor flooding is occurring.
* Flood stage is 10.0 feet.
* At 10.0 feet...Minor flooding of the natural flood plain begins
which primarily affects agricultural and wooded areas. A small dirt
utility access road near the Georgia Highway 85 bridge goes
underwater.
&&
LAT...LON 3332 8456 3335 8451 3330 8448 3328 8455
$$
GAC093-251332-
/O.CON.KFFC.FL.W.0056.000000T0000Z-190125T1332Z/
/BVLG1.1.ER.190124T1810Z.190125T0000Z.190125T0732Z.NO/
822 PM EST Thu Jan 24 2019
The Flood Warning continues for
The Turkey Creek near Byromville.
* Until Friday morning.
* At 745 PM Thursday the stage was 10.7 feet...and
falling.
* Minor flooding is occurring.
* Flood stage is 10.0 feet.
* The river will fall to below flood stage Friday.
* At 11.0 feet...Minor flooding expands into the woodland areas
upstream and downstream from the stream gage on Georgia Highway 90.
Larger portions of creek access roads will flood.
* This crest compares to a previous crest of 10.8 feet on Feb 5 2011.
&&
LAT...LON 3229 8385 3225 8380 3218 8387 3210 8391
3210 8398 3220 8394
$$815 WGUS82 KFFC 250218 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 918 PM EST Thu Jan 24 2019 ...The Flood Warning is cancelled for the following rivers in Georgia... Line Creek near Senoia affecting Coweta...Fayette and Spalding Counties GAC077-113-255-250248- /O.CAN.KFFC.FL.W.0054.000000T0000Z-190125T0218Z/ /LING1.1.ER.190124T1548Z.190124T1901Z.190125T0100Z.NO/ 918 PM EST Thu Jan 24 2019 The Flood Warning is cancelled for The Line Creek near Senoia. * This takes effect immediately. * At 9 PM Thursday the stage was 9.9 feet...and falling. * Flood stage is 10 feet. * The creek will continue to fall. * At 10 feet...Minor flooding of the natural flood plain begins which primarily affects agricultural and wooded areas. A small dirt utility access road near the Georgia Highway 85 bridge goes underwater. && LAT...LON 3332 8456 3335 8451 3330 8448 3328 8455 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 24, 10:14 AM EST, 44 minutes earlier.
Area forecast discussion, Jan 24, 10:14 AM EST, 44 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1014 AM EST Thu Jan 24 2019 .UPDATE... With lingering cloud cover and a cooler airmass filtering into NW GA this morning...we are getting some reports of flurries. have updated the forecast and sent out a special weather statement. Not expecting any accumulations as ground temperatures are to warm and this will be a short lived event. && .PREV DISCUSSION... /Issued 635 AM EST Thu Jan 24 2019/ ..Morning Area Forecast Discussion... SHORT TERM /Today through Friday/... The cold front was just east of Athens to Macon this morning and will continue to push eastward. Some light rain is lingering behind the front into north and west GA...but think we will see drying from the west around 12z. The colder air is still mostly in AL with mid 40s just starting to enter the far northwest. Cooling may not be quick enough to cause the brief rain/snow mix in the far northeast this morning...but not confident enough to take it out. Not looking for any accumulation if we do get it. Temperatures will again be difficult today with a non diurnal trace and temperatures generally falling during the day. Expecting gusty northwest winds today but think they will stay below wind advisory criteria. Tonight will be clear and colder. A weak impulse crossing the TN Valley on Friday may bring only some cloudiness to north GA. Will keep the Flash Flood Watch until expiration at 12z. 41 LONG TERM /Friday Night through Wednesday/... A strong surface High Pressure system will be settled in over the region at the start of the long term period, keeping areas of precipitation at bay towards the north and south through the weekend. Temps will generally be around normal (albeit slowly warming each consecutive day) with high temperatures in the 40s and 50s. Afterwards, chances of precip in the region go up as a cold front is expected by Tuesday morning, with temperatures ranging from 10-15 degrees below normal by next Wednesday, with low temps in the 20s Wednesday morning. In general, the GFS and Euro are in good agreement regarding the overall pattern, through the long term, with the GFS-FV3 lagging behind while elongating the cold front. The result is a chance for precip from ranging from early Tuesday morning through Thursday morning. Both the GFS and Euro agree on the highest chances of precip coming during the day on Tuesday, with precip falling behind the cold front. The Euro hints at some snow flurries behind the line of storms where the GFS is much more bullish with light snow coverage with chances all the way down to central Georgia. Both then clear out with high pressure settling in with a weak shortwave moving through Wednesday night. the Euro keeps this wave dry while the GFS hints at light snow flurries possible for far North Georgia. The GFS-FV3 on the other hand, elongates the cold front, pushing it through slowly on Wednesday. It's much drier than the Euro and GFS, but still has a strong signal that we could see so mixed/frozen precip through the area on Wednesday instead, even into central Georgia. The current forecast blends these 3 scenarios with each having some consistency to their claims from the previous night. Guidance has been putting a signal for some winter precip around this time for the last several days with no clear indication on which way Mother Nature will go. Seemed appropriate to include at least a slight chance of each possibility. Although if you hold my feet to the fire, I'd lean towards the Euro (front Tuesday, little chance of frozen precip with higher temps and dry the next several days afterwards). Thiem AVIATION... 12Z Update... MVFR ceilings lingering with some areas of IFR. Gradual improvement after 14z with scattering after 18z. Rain has ended over the taf sites but there could be a few sprinkles this morning. Winds will be northwest with gusts to around 25kt through the afternoon. //ATL Confidence...12Z Update... Medium on ceilings this morning. High on all else. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 50 30 46 24 / 30 5 0 0 Atlanta 45 30 42 25 / 10 5 5 0 Blairsville 39 24 36 18 / 20 5 0 0 Cartersville 43 28 40 21 / 20 5 0 0 Columbus 50 32 50 27 / 10 0 0 0 Gainesville 45 29 42 24 / 20 5 0 0 Macon 53 32 50 24 / 10 0 0 0 Rome 43 28 39 21 / 20 5 0 0 Peachtree City 47 30 44 23 / 10 5 0 0 Vidalia 60 35 53 29 / 30 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....Thiem AVIATION...41
Hazardous weather outlook, Jan 24, 10:23 AM EST, 35 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1023 AM EST Thu Jan 24 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-251530- Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- 1023 AM EST Thu Jan 24 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Some light snow flurries are ongoing across far northern Georgia and will continue until early afternoon. Widespread snow accumulations are not anticipated, with the exception of some possible light accumulations in higher elevations. A handful of rivers and creeks have risen out of their banks in Northern Georgia and across the Atlanta metro from the recent rainfall with the most sensitive now beginning to recede but several others remaining above flood stage. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Our next cold front is expected on Tuesday with a line of showers expected to move through the forecast area, with a chance for some light snow for north Georgia. There's still some uncertainty regarding this system, so please stay informed regarding the forecast going forward as the forecast is subject to change. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jan 24, 10:09 AM EST, 49 minutes before
Special Weather Statement National Weather Service Peachtree City GA 1009 AM EST Thu Jan 24 2019 GAZ001>009-011>013-241800- Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens- 1009 AM EST Thu Jan 24 2019 ...Light Snow Over Far North Georgia This Morning... Locations in far north Georgia are experiencing light snow flurries due to a combination of light showers behind an exiting cold front, and near freezing temperatures in the area. Widespread snow accumulations are not expected, with the exception of the higher elevations, which could see some light accumulations. Impacts are expected to be minimal as the passing showers are expected to end by the early afternoon.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 7:19 PM EST | Special Weather Statement | FFC | Floyd, Gordon | 86 min |
| Jan 23, 7:23 PM EST | Special Weather Statement | FFC | Carroll, Cherokee, Cobb, Douglas, Heard, Paulding and 1 more | 67 min |
| Jan 23, 8:29 PM EST | River Flood Warning | FFC | Dade | 26 hr |
| Jan 23, 8:34 PM EST | Special Weather Statement | FFC | Chattahoochee, Muscogee, Stewart | 41 min |
| Jan 23, 9:04 PM EST | River Flood Warning | FFC | Chattooga | 20 hr |
| Jan 23, 9:23 PM EST | Special Weather Statement | FFC | Marion, Schley, Taylor, Webster | 37 min |
| Jan 23, 10:08 PM EST | Special Weather Statement | FFC | Houston, Macon | 52 min |
| Jan 23, 10:23 PM EST | River Flood Warning | FFC | Fulton, Gwinnett | 21 days |
| Jan 23, 10:26 PM EST | River Flood Warning | FFC | Cobb | 2 hr |
| Jan 23, 10:28 PM EST | River Flood Warning | FFC | Gwinnett | 5 hr |
| Jan 23, 10:48 PM EST | River Flood Warning | FFC | DeKalb | 21 days |
| Jan 23, 11:15 PM EST | River Flood Warning | FFC | Forsyth, Fulton | 40 hr |
| Jan 24, 12:24 AM EST | River Flood Warning | FFC | Gwinnett | 9 hr |
| Jan 24, 1:01 AM EST | River Flood Warning | FFC | Floyd | 4 days |
| Jan 24, 2:07 AM EST | River Flood Warning | FFC | Forsyth | 10 hr |
| Jan 24, 3:22 AM EST | River Flood Warning | FFC | Gwinnett, Walton | 21 days |
| Jan 24, 6:05 AM EST | River Flood Warning | FFC | Whitfield | 46 hr |
| Jan 24, 6:51 AM EST | River Flood Warning | FFC | Clayton, Fayette, Spalding | 18 hr |
| Jan 24, 6:55 AM EST | River Flood Warning | FFC | Newton, Rockdale | 3 hr |
| Jan 24, 12:35 PM EST | River Flood Warning | FFC | Gwinnett | 4 hr |
| Jan 24, 12:57 PM EST | River Flood Warning | FFC | Dooly | 20 hr |
| Jan 24, 2:06 PM EST | River Flood Warning | FFC | Floyd | 24 hr |
| Jan 24, 5:06 PM EST | River Flood Warning | FFC | Butts, Henry, Newton | 11 hr |
Nearby
River Flood Warnings in Georgia, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.